Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 33, NWS Springfield, MO

July 6, 2010Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 6, 2010, 10:57 AM CDT for Vernon County, Missouri. It took effect at Jul 8, 2010, 12:27 AM CDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2010, 10:57 AM CDT (15:57 UTC)
In effect from
Jul 8, 2010, 12:27 AM CDT
Expired
Jul 9, 2010, 8:02 PM CDT
In force
44 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7).

Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 6, 6:16 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jul 6, 6:16 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 AM CDT TUE JUL 6 2010

...UPDATE TO AVIATION...

.DISCUSSION...

TOUGH FORECAST FOR THE NEXT SEVEN DAYS AS MODELS CONTINUE TO
STRUGGLE WITH THE SYNOPTIC SCALE. THIS DOES NOT BODE WELL FOR THE
SMALLER SCALE...WHICH WILL PLAY A BIG PART IN PRECIPITATION
CHANCES THROUGH THE END OF THE WEEK. MESOSCALE TYPE FEATURES WILL
BEST BE ASSESSED IN THE 12 TO 24 HOUR PERIOD. THE LARGE SCALE
PATTERN WILL UNDERGO CHANGES OVER THE NEXT FIVE DAYS. LONG WAVE
CHARTS CONTINUE TO ADVERTISE INCREASING POSITIVE HEIGHT ANOMALIES
JUST OFF THE WEST COAST. THIS WILL TEND TO VEER THE UPPER LEVEL
FLOW FROM SOUTHWESTERLY TO WEST NORTHWESTERLY BY THE WEEKEND. POPS
WERE THE MAIN FORECAST CONCERN...BUT TEMPERATURES WILL BE NO
PICNIC EITHER AS CLOUDS AND PRECIPITATION WILL HAVE BIG IMPACTS.

CURRENTLY...WATER VAPOR IMAGERY AND THE REGIONAL PROFILER NETWORK
INDICATE A SHEAR AXIS EXTENDING FROM NORTHEASTERN KANSAS INTO
CENTRAL OKLAHOMA. WE HAVE SEEN SCATTERED CONVECTION IN THIS
CORRIDOR OVERNIGHT...PARTIALLY AIDED BY WEAK PRESSURE ADVECTION
AND FAVORABLE POSITIONING OF AN UPPER LEVEL JET STREAK. THE
ATMOSPHERE REMAINS QUITE MOIST WITH PRECIPITABLE WATER VALUES AT
OR ABOVE TWO INCHES. VALUES DROP OFF VERY QUICKLY ONCE YOU GET
INTO SOUTHEASTERN MISSOURI. TALL AND SKINNY CAPE IS
PRESENT...MAKING FOR VERY EFFICIENT RAINFALL PRODUCERS.

NOT EXPECTING HUGE CHANGES IN THE OVERALL SENSIBLE WEATHER FOR THE
NEXT 24 HOURS. A SYNOPTIC SCALE FRONT WILL REMAIN WEST OF THE
REGION ACROSS CENTRAL KANSAS. ALTHOUGH HEATING TODAY MAY BE
SOMEWHAT SLOWED BY CLOUD COVER...STILL EXPECT TEMPERATURES TO WARM
ENOUGH FOR CONVECTIVE TEMPERATURES TO BE APPROACHED. THEREFORE
EXPECT MORE SHOWER ACTIVITY AROUND. MAY SEE SHOWERS A BIT MORE
WIDESPREAD ACROSS THE WEST CLOSER TO THAT SHEAR AXIS.

ONE CHANGE THAT WILL BEGIN TO TAKE PLACE IS A SHIFT IN MOISTURE
TRANSPORT. TRAJECTORIES WILL SHIFT FROM SOUTHWESTERLY TO
SOUTHEASTERLY ONCE WE GET INTO WEDNESDAY. MAY NEED TO WATCH FOR A
FEW PRESSURE ADVECTION SHOWERS TONIGHT. MEANWHILE...SHORT WAVE
ENERGY WILL BEGIN TO TRAVERSE EAST ACROSS THE NORTHERN PLAINS ON
WEDNESDAY. THIS WILL SUPPORT THAT FRONT ACROSS CENTRAL KANSAS
BEGINNING TO NUDGE EAST. THAT TEMPORARY SHIFT IN MOISTURE
TRAJECTORY MAY THEN COME INTO PLAY AS IT INTERSECTS FAVORABLY WITH
THAT FRONT. WILL HAVE TO WATCH THIS CLOSELY FROM WEDNESDAY NIGHT
INTO AT LEAST THURSDAY FOR POSSIBLE HEAVY RAINFALL POTENTIAL.

CONTINUE TO PREFER SLOWER MOVEMENT OF THAT FRONT AS THE MAIN
SYNOPTIC ENERGY/HEIGHT FALLS REMAIN TO OUR NORTH. THEREFORE KEPT
CHANCE POPS GOING THROUGH AT LEAST FRIDAY. BOTH THE 00Z GFS AND
ECMWF PUSH THE FRONT TO AT LEAST INTERSTATE 40 BY THE WEEKEND.
ALTHOUGH VEERING UPPER LEVEL FLOW SUPPORTS THIS PROGRESSION...
CLIMATOLOGY DOES NOT. MAINTAINED LOW POPS ACROSS SOUTHERN MISSOURI
FOR NOW. DO NOT SEE A BIG TEMPERATURE DIFFERENCE BEHIND THE
FRONT...BUT DEW POINTS SHOULD COME DOWN SOME. GENERALLY FOLLOWED
VERY CLOSE TO MODEL CONSENSUS FOR TEMPERATURES.

SCHAUMANN

&&

.AVIATION...

12Z TAFS...

RATHER MESSY AVIATION FORECAST TODAY...WITH MAIN CONCERN BEING
CHANCES FOR SHRA/TSRA THROUGHOUT THE DAY.

SCATTERED SHRA/TSRA ONGOING THIS MORNING...BUT WITH VERY LITTLE IN THE WAY
OF A FOCUSING MECHANISM AT THE SURFACE...WILL BE PARTICULARLY
DIFFICULT TO PIN DOWN EXACT TIMING OR STRENGTH OF CONVECTION AT
ANY GIVEN TERMINAL THROUGHOUT THE DAY. EXPECT THIS TREND TO
CONTINUE AS DIURNAL DESTABILIZATION TAKES PLACE THROUGHOUT THE
DAY TODAY...SO HAVE JUST MAINTAINED VCTS MENTION THROUGH THE DAY
TO ACCOUNT FOR UNCERTAIN CHANCES. ANY SITE THAT DOES EXPERIENCE
TSRA CAN EXPECT A DROP INTO MVFR CIGS AND VIS...AND THE CHANCE FOR
PERIODS OF IFR IN THE AREAS OF HEAVIEST CONVECTION.

OTHERWISE TODAY...WEAK SURFACE FLOW SHOULD KEEP WINDS OUTSIDE OF
SHRA/TSRA LIGHT AND SOUTHERLY...AND SHOULDN'T HAVE ANY SIGNIFICANT
EFFECT ON OPERATIONS. FOR TONIGHT...FEW TO SCATTERED SHRA/TSRA MAY
REMAIN POSSIBLE THIS EVENING AND OVERNIGHT...OTHERWISE EXPECT VFR
CONDITIONS.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 6, 5:27 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 AM CDT TUE JUL 6 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
527 AM CDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXTREME HEAT RISK FOR HEAT INDICES IN THE MIDDLE TO
  UPPER 90S.

DISCUSSION...

  RAIN SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY
  AND TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. RAINFALL WILL
  TEND TO BE MORE WIDESPREAD WEST OF A NEVADA TO JOPLIN LINE...
  WHERE THERE IS A LIMITED RISK FOR FLOODING.

  AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S ARE
  EXPECTED ACROSS MUCH OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA
  FOR MUCH OF THE PERIOD. THE BEST CHANCE FOR THUNDERSTORMS
  WILL BE FROM WEDNESDAY THROUGH FRIDAY AS A FRONT SLOWLY
  CROSSES THE REGION. LOCALLY HEAVY RAINFALL WILL BE
  POSSIBLE...WITH A LIMITED RISK FOR FLOODING.

  AFTERNOON HEAT INDICES IN THE MIDDLE AND UPPER 90S CAN BE
  EXPECTED THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Jul 6, 8:28 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     2 S REDFIELD            37.81N 94.89W
07/06/2010                   BOURBON            KS   EMERGENCY MNGR

            POWER POLES DOWNED ACROSS THE ROAD NEAR THE INTERSECTION
            OF 120TH ST AND JAYHAWK RD. TIME OF EVENT ESTIMATED.

&&

KARDELL
Local storm report, Jul 6, 10:16 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     LIGHTNING        3 SE REDFIELD           37.81N 94.85W
07/06/2010                   BOURBON            KS   EMERGENCY MNGR

            POWER LINES DAMAGED NEAR THE INTERSECTION OF 140TH ST AND
            JAYHAWK RD. TIME OF EVENT ESTIMATED.

&&

KARDELL
Local storm report, Jul 6, 10:38 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1038 AM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      6 E FULTON              38.01N 94.61W
07/06/2010                   VERNON             MO   EMERGENCY MNGR

            255 STREET CLOSED BETWEEN VALLEY AND WAGON ROADS. WATER
            HAS SINCE RECEDED BUT ROAD REMAINS CLOSED DUE TO ROAD
            DAMAGE.

&&

SRUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:28 PM CDTSevere Thunderstorm WarningSGFDouglas28 min
Jul 6, 6:24 PM CDTFlash Flood WarningSGFOzark6 hr
Jul 6, 7:11 AM CDTFlash Flood WarningSGFBourbon, Crawford6 hr
Jul 6, 10:57 AM CDTRiver Flood WarningSGFBourbon34 hr
Jul 6, 12:57 PM CDTFlash Flood WarningSGFBourbon, Crawford6 hr
Jul 6, 1:05 PM CDTAreal Flood WarningSGFCherokee72 hr
Jul 6, 6:47 PM CDTAreal Flood WarningSGFBourbon, Crawford18 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.